Georgia, 2005

Hail in Georgia, March 26, 2005

March 26, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 2:37 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 26, 2:37 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EST SAT MAR 26 2005

.SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING
DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS
OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL
INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR
TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME
SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN
INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA.

.SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA...
WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A
FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE
AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN-
ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN
AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86
IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND
N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF
THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES.

STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN
HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS
LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY
INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN
INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR
AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND...
HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA
UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE
REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE
AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED
ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN
HEATING AS WELL.

.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL
LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER
FRONT EXPECTED TO CROSS THE AREA BY SAT.

&&

.MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT
MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING
COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE
WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR
THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING.

&&

.FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY
MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY
LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  78  57  69 /  80  70  60  10
SSI  63  72  62  68 /  70  70  40  60
JAX  65  81  60  70 /  70  50  30  60
SGJ  67  78  65  70 /  60  50  30  50
GNV  65  82  59  70 /  60  50  30  50
OCF  67  83  61  70 /  50  40  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/DEESE
Hazardous weather outlook, Mar 26, 10:55 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM...

A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON
AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL
DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO
THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 26, 4:16 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EST SAT MAR 26 2005

GAZ134-151-262200-
BACON GA-PIERCE GA-
416 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM
EST...

AT 416 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BRISTOL...OR ABOUT 9
MILES SOUTHEAST OF ALMA...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL THROUGH 500 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EST SAT MAR 26 2005

GAZ150-262200-
WARE GA-
423 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 500 PM EST...

AT 423 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF DIXIE UNION...OR ABOUT
14 MILES SOUTH OF ALMA...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DIXIE UNION THROUGH 500 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EST SAT MAR 26 2005

GAZ136-262215-
WAYNE GA-
433 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EST...

AT 433 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF ODUM...OR ABOUT 9
MILES NORTH OF PATTERSON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP...GARDI AND
DOCTORTOWN THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 26, 4:48 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EST SAT MAR 26 2005

GAZ132-133-262230-

COFFEE GA-JEFF DAVIS GA-
448 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR HAIL VALID UNTIL 530 PM EST...

AT 448 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF DENTON...OR
ABOUT 10 MILES EAST OF BROXTON...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 530 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THIS CLUSTER OF STORMS IS BEING CLOSELY MONITORED FOR POSSIBLE
WARNINGS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, Mar 26, 5:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EST SAT MAR 26 2005

GAZ134-135-262245-
APPLING GA-BACON GA-
502 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND
EXTREME NORTHWEST BACON COUNTIES FOR STRONG THUNDERSTORM HAIL VALID
UNTIL 545 PM EST...

AT 502 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF
BAXLEY...OR ABOUT 10 MILES SOUTH OF GRAHAM...MOVING EAST AT 30 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BAXLEY AND SURRENCY THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Mar 26, 5:12 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             5 NE SCREVEN            31.53N 81.96W
03/26/2005  0.25 INCH        WAYNE              GA   LAW ENFORCEMENT

&&

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Appling

When
March 26, 5:15 PM EST
Where
Appling County, Baxley
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -82.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440567.